• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Severe difficulty with Seroquel withdrawal

O

oona

New member
Joined
Feb 21, 2020
Messages
4
Location
United States
Hello, this is my first post, it’s nice not to just float out in space with this very difficult experience. My story is that I had been on 250 mg of Seroquel for 8 years in combination with Lithium which kept my bipolar II in pretty good control since 2010. I then had a hypomanic episode in November 2019 that lead to my psychiatrist raising my Seroquel from 250 to 350 mg to help me sleep as I was not sleeping for 3 nights (not to control the hypomania itself). This turned out to be a terrible misjudgment as after about 2 weeks on the higher dose, I started to have severe vertigo as an adverse reaction. This same psychiatrist would not believe my adverse reaction/toxicity was due to the sudden jump in Seroquel, so I ended up switching psychiatrists after feeling talked down to and essentially abandoned. The new psychiatrist believed me and is a reasonable, compassionate person. He and I agreed I must come off Seroquel and quickly due to the vertigo toxicity which had me basically immobilized. In 3 days, I came down from 250 mg to 50 mg. The vertigo disappeared but within days after, I started to have insomnia (I am now sleeping with sleep meds), nausea and acid reflux, headaches and now about 6 weeks in to the withdrawal, the headaches are replaced by terrible dizziness and even more severe nausea. It’s really scary and painful going through this to say the least, especially not knowing when it will improve. Anyone experienced anything like this with Seroquel/Quetiapine? Thanks in advance.
 
CrazyAndy

CrazyAndy

Well-known member
Joined
Jan 30, 2020
Messages
109
Location
Sydney, Australia
HI Oona, sorry to hear about your bad withdrawal.

It sounds like your dose reduction was way too quick - these meds should be tapered off slowly over weeks or even months.

You can get through this but you need a plan of attack, to lessen the withdrawal symptoms and increase your quality of life.

Consider increasing the dose back up, even if just for a while. You can then try to slowly decrease the dose and take a little extra seroquel when required in order to minimise symptoms.

This is what I did, and it worked well.
 
Top